Journal of Differential Geometry

The local picture theorem on the scale of topology

William H. Meeks, Joaquín Pérez, and Antonio Ros

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove a descriptive theorem on the extrinsic geometry of an embedded minimal surface of injectivity radius zero in a homogeneously regular Riemannian three-manifold, in a certain small intrinsic neighborhood of a point of almost-minimal injectivity radius. This structure theorem includes a limit object which we call a minimal parking garage structure on $\mathbb{R}^3$, whose theory we also develop.

Note

First author’s financial support: This material is based upon work for the NSF under Award No. DMS-1309236.

Note

Second and third author’s financial support: Research partially supported by the MINECO/FEDER grant no. MTM2014-52368-P.

Article information

Source
J. Differential Geom., Volume 109, Number 3 (2018), 509-565.

Dates
Received: 9 February 2016
First available in Project Euclid: 10 July 2018

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1531188195

Digital Object Identifier
doi:10.4310/jdg/1531188195

Mathematical Reviews number (MathSciNet)
MR3825610

Zentralblatt MATH identifier
06917316

Subjects
Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 49Q05: Minimal surfaces [See also 53A10, 58E12] 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]

Keywords
minimal surface stability curvature estimates finite total curvature minimal lamination removable singularity limit tangent cone minimal parking garage structure injectivity radius locally simply connected

Citation

Meeks, William H.; Pérez, Joaquín; Ros, Antonio. The local picture theorem on the scale of topology. J. Differential Geom. 109 (2018), no. 3, 509--565. doi:10.4310/jdg/1531188195. https://projecteuclid.org/euclid.jdg/1531188195


Export citation